Texas, 2011Heat in Texas, July 1 to 31, 2011
July 1 to 31, 2011 · NWS FWD · 6 events in 6 counties and zones
Triple digit daytime temperatures and warm overnight lows gripped nearly all of north Texas for the entire month of July. A few records for daily high temperatures were set or tied, but several records for highest minimum temperatures were set.
Every event with a place to put it; 6 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 15
- Injuries
- 223
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 6
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Triple digit daytime temperatures and warm overnight lows gripped nearly all of north Texas for the entire month of July. A few records for daily high temperatures were set or tied, but several records for highest minimum temperatures were set. Dallas/Fort Worth set a new all-time record highest minimum temperature of 86 degrees on the 26th. The prolonged heat took its toll on North Texans and there were 15 heat related deaths; most of them occurring in Dallas County. There were many more heat related illnesses. A Heat Advisory was in effect from the 11th through the 18th, and then again from the 23rd through the end of the month. The triple digit heat this month began a streak that would challenge previous records for most consecutive 100 degree days and greatest annual 100 degree days.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before the first event at Jun 30, 10:22 PM CST, 1 hour 38 minutes earlier.
Area forecast discussion, Jun 30, 10:22 PM CST, 1 hour 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FORT WORTH TX
1122 PM CDT THU JUN 30 2011
.AVIATION...
OUTFLOW BOUNDARY FROM COLLAPSING THUNDERSTORMS OVER EASTERN
PORTIONS OF THE FORECAST AREA HAS MADE IT THROUGH DALLAS COUNTY
AND WILL CONTINUE PUSHING WEST THROUGH TARRANT COUNTY DURING THE
NEXT HOUR. EXPECT EAST WINDS 10-15 KT FROM THIS FEATURE TO
OCCUR FOR A FEW MORE HOURS AT METRO AREA TERMINALS WITH LIGHT S TO SE
WINDS RESUMING 07-08Z. OTHERWISE VFR CONDITIONS LOOK TO CONTINUE
THROUGH TOMORROW NIGHT. A FEW ISOLATED THUNDERSTORMS MAY AGAIN
APPROACH THE AREA FROM THE EAST TOMORROW BUT STILL LOOKS AS THOUGH
PROBABILITY WILL REMAIN TOO LOW TO MENTION AREA TAFS.
30
&&
.UPDATE...
ISOLATED THUNDERSTORMS ACROSS THE EASTERN COUNTIES WILL CONTINUE
TO WEAKEN THROUGH LATE EVENING AND SHOULD DISSIPATE BEFORE
MIDNIGHT. NO ADDITIONAL SHOWERS OR STORMS ARE EXPECTED OVERNIGHT.
TOMORROW SHOULD BE A REPEAT OF TODAY WITH STORMS DEVELOPING IN THE
EAST DURING THE LATE AFTERNOON.
THE CURRENT FORECAST IS IN GOOD SHAPE SO WILL NOT ISSUE AN UPDATE
AT THIS TIME.
79
&&
.PREV DISCUSSION... /ISSUED 346 PM CDT THU JUN 30 2011/
CU FIELD HAS GRADUALLY DEVELOPED ACROSS NORTH TEXAS AND INTO THE
ARKLATEX THIS AFTERNOON. ISOLATED AIRMASS THUNDERSTORMS HAVE
DEVELOPED EAST OF THE CWA IN A TONGUE OF HIGHER MOISTURE THAT
EXTENDS FROM THE SOUTHEAST TEXAS COAST UP THE TEXAS/LOUISIANA
BORDER AND INTO THE ARKLATEX. ADDITIONALLY...WATER VAPOR IMAGERY
SHOWS A SHEAR AXIS PROGRESSING SOUTHWARD THROUGH THE SOUTHEASTERN
US AND EXTENDING INTO NORTHEASTERN LOUISIANA...WHERE SOME
CONVECTIVE INITIATION HAS OCCURRED. BOTH THE NAM AND GFS PICK UP
ON THIS FEATURE. HOWEVER...BOTH KEEP ITS MOTION SOUTHERLY AND
APPEAR TO MISS ITS OBSERVED WESTWARD PROGRESSION INTO LOUISIANA.
WHILE THE FEATURE IS VERY SUBTLE...THE DEVELOPING CU FIELD IN
LOUISIANA AND EAST TEXAS SUGGESTS THE UNSTABLE ATMOSPHERE IN THIS
AREA IS ALLOWING FOR AT LEAST SOME SURFACE RESPONSE. WITH ALL THAT
BEING SAID... CURRENT THINKING IS THAT MOST OF THE ISOLATED SHOWER
ACTIVITY WILL REMAIN EAST OF THE CWA WITH THE BETTER MOISTURE. THE
GFS DOES PROG SOME THUNDERSTORM ACTIVITY IN OUR EASTERN ZONES THIS
EVENING BUT THIS SOLUTION IS AN OUTLIER. THEREFORE...ELECTED TO
KEEP THE MENTION OF ISOLATED THUNDERSTORMS FOR THE FAR EASTERN
ZONES BUT DID NOT EXTEND POPS WEST AS MAV GUIDANCE SUGGESTED.
THE UPPER LEVEL RIDGE IS STILL EXPECTED TO MOVE NORTHEASTERLY FROM
ITS CURRENT LOCATION OVER KANSAS INTO THE MIDWEST OVER THE NEXT
FEW DAYS. THIS WILL PUT NORTH TEXAS IN EASTERLY FLOW AT 500 MB AND
ALLOW FOR AT LEAST ISOLATED DIURNALLY DRIVEN THUNDERSTORMS FRIDAY
AND SATURDAY.
FORECAST CONFIDENCE AFTER SATURDAY DECREASES DUE TO THE MARGINAL
MOISTURE AND THE MODEL DEVELOPMENT AND PROGRESSION OF A TUTT LOW.
PWATS REMAIN AROUND 1.5 INCHES FOR SUNDAY THROUGH MID WEEK. THIS
VALUE IS AROUND THE 50TH PERCENTILE FOR THIS TIME OF YEAR AND IT
NOT NORMALLY ASSOCIATED WITH SCATTERED AIRMASS THUNDERSTORMS.
ADDITIONALLY...BOTH THE GFS AND ECMWF CONTINUE TO PROG THE
DEVELOPMENT OF A TUTT LOW IN THE CENTRAL GULF OF MEXICO BUT DIFFER
SIGNIFICANTLY ON ITS PROGRESSION. HIGHER MOISTURE COULD MOVE INTO
NORTH TEXAS IF THE TUTT PROGRESSES TOWARDS THE TEXAS COAST.
HOWEVER...THE MODELS HAVE SHOWN NO RUN TO RUN CONSISTENCY WITH
THIS FEATURE SO WILL NOT MENTION THUNDERSTORM ACTIVITY PAST
SATURDAY.
HIGH TEMPERATURES WILL REMAIN AROUND 100 FOR THE ENTIRE FORECAST
PERIOD AND HUMIDITY SHOULD MIX OUT EVERY DAY. CONSEQUENTLY...HEAT
INDICES WILL REMAIN BELOW 105 AND A HEAT ADVISORY WILL NOT BE
NEEDED. WINDS WILL BE SOUTHERLY BETWEEN 5 AND 15 MPH FOR MOST OF
THE FORECAST PERIOD.
42/MM
&&
.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX 78 99 78 99 78 / 5 5 5 5 5
WACO, TX 77 100 77 100 77 / 5 5 5 5 5
PARIS, TX 77 97 77 99 77 / 10 10 5 10 5
DENTON, TX 78 99 78 99 78 / 5 5 5 5 5
MCKINNEY, TX 76 96 76 98 76 / 5 5 5 5 5
DALLAS, TX 80 99 80 99 80 / 5 5 5 5 5
TERRELL, TX 75 97 75 97 75 / 10 5 5 10 5
CORSICANA, TX 76 99 76 100 76 / 10 10 10 10 5
TEMPLE, TX 75 100 75 100 75 / 5 5 5 5 5
MINERAL WELLS, TX 75 103 75 104 75 / 0 5 5 5 5
&&
.FWD WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
30/79
Hazardous weather outlook, Jun 30, 2:01 PM CST, 9 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
301 PM CDT THU JUN 30 2011
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-011230-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO-
FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE-
LEON-MILAM-ROBERTSON-
301 PM CDT THU JUN 30 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.
.DAY ONE...THROUGH TONIGHT.
ISOLATED THUNDERSTORMS ARE POSSIBLE EAST OF A BONHAM TO CORSICANA
TO ROCKDALE LINE THROUGH THIS EVENING. LIGHTNING IS THE MAIN
THREAT...BUT A FEW STORMS WILL PRODUCE GUSTY WINDS.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
ISOLATED THUNDERSTORMS ARE POSSIBLE EAST OF A PARIS TO CORSICANA
TO ROCKDALE LINE FRIDAY AFTERNOON.
.SPOTTER INFORMATION STATEMENT...
ISOLATED SPOTTER ACTIVATION MAY BE REQUIRED IF STORMS BECOME
STRONG.
In the hours before
Special weather statement, Jun 30, 6:36 PM CST, 5 hours 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
736 PM CDT THU JUN 30 2011
TXZ122-123-010100-
RAINS TX-VAN ZANDT TX-
736 PM CDT THU JUN 30 2011
...SIGNIFICANT WEATHER ADVISORY FOR...
RAINS COUNTY
NORTH CENTRAL VAN ZANDT COUNTY
AT 734 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 15 MILES NORTHWEST OF MINEOLA...MOVING NORTHWEST
AT 5 MPH.
CITIES IN THE PATH OF THIS STORM INCLUDE RURAL SOUTHERN RAINS COUNTY.
HALF INCH HAIL AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THIS
STORM.
LAT...LON 3285 9593 3297 9567 3273 9564 3263 9588
TIME...MOT...LOC 0034Z 146DEG 6KT 3278 9572
Special weather statement, Jun 30, 6:46 PM CST, 5 hours 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
746 PM CDT THU JUN 30 2011
TXZ106-107-010115-
DELTA TX-HOPKINS TX-
746 PM CDT THU JUN 30 2011
...SIGNIFICANT WEATHER ADVISORY FOR...
WESTERN DELTA COUNTY
WESTERN HOPKINS COUNTY
AT 746 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 11 MILES NORTHWEST
OF SULPHUR SPRINGS TO 12 MILES SOUTH OF SULPHUR SPRINGS...MOVING WEST
AT 5 MPH.
CITIES IN THE PATH OF THESE STORMS INCLUDE COOPER...CUMBY...COOPER
LAKE PARK DOCTORS CREEK AND COOPER LAKE PARK SOUTH SULPHUR.
HALF INCH SIZED HAIL AND WIND GUSTS TO 45 MPH CAN BE EXPECTED FROM
THESE STORMS.
LAT...LON 3296 9558 3297 9567 3298 9567 3298 9586
3345 9586 3343 9560
TIME...MOT...LOC 0046Z 108DEG 3KT 3329 9569 3298 9568
82/JLDSpecial weather statement, Jun 30, 7:15 PM CST, 4 hours 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
815 PM CDT THU JUN 30 2011
TXZ106-107-010145-
DELTA TX-HOPKINS TX-
815 PM CDT THU JUN 30 2011
...SIGNIFICANT WEATHER ADVISORY FOR...
DELTA COUNTY
HOPKINS COUNTY
AT 815 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 17 MILES SOUTHWEST
OF PARIS TO 13 MILES SOUTHWEST OF SULPHUR SPRINGS...MOVING WEST AT 5
MPH.
CITIES IN THE PATH OF THESE STORMS INCLUDE COMO...COOPER...CUMBY...
SULPHUR SPRINGS...COOPER LAKE PARK DOCTORS CREEK AND COOPER LAKE PARK
SOUTH SULPHUR.
NICKEL-SIZED HAIL AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THESE
STORMS.
LAT...LON 3296 9540 3298 9587 3346 9586 3346 9582
3349 9578 3347 9568 3348 9560 3347 9559
3347 9555 3344 9552 3345 9549 3342 9543
TIME...MOT...LOC 0115Z 076DEG 2KT 3347 9572 3298 9571
82/JLDSpecial weather statement, Jun 30, 7:46 PM CST, 4 hours 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
846 PM CDT THU JUN 30 2011
TXZ094-095-105>107-010245-
DELTA TX-FANNIN TX-HOPKINS TX-HUNT TX-LAMAR TX-
846 PM CDT THU JUN 30 2011
...SIGNIFICANT WEATHER ADVISORY FOR...
SOUTHEASTERN FANNIN COUNTY
EASTERN HUNT COUNTY
DELTA COUNTY
HOPKINS COUNTY
SOUTHWESTERN LAMAR COUNTY
AT 846 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
CLUSTER OF STRONG THUNDERSTORMS 14 MILES NORTHWEST OF SULPHUR
SPRINGS...MOVING WEST AT 20 MPH.
CITIES IN THE PATH OF THIS STORM INCLUDE CAMPBELL...COMMERCE...
COMO...COOPER...CUMBY...HONEY GROVE...SULPHUR SPRINGS...COOPER LAKE
PARK DOCTORS CREEK AND COOPER LAKE PARK SOUTH SULPHUR.
FREQUENT CLOUD TO GROUND LIGHTNING...VERY HEAVY RAINFALL...PENNY
SIZED HAIL...AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THIS
STORM.
LAT...LON 3353 9542 3297 9542 3297 9567 3298 9567
3298 9607 3368 9603
TIME...MOT...LOC 0146Z 104DEG 16KT 3335 9566
82/JLDHeat, Dallas
- When
- July 1, 12:00 AM CST to July 31, 11:59 PM CST
- Where
- Dallas forecast zone
- Deaths
- 9 direct, 0 indirect
- Injuries
- 223 direct, 0 indirect
- Reported by
- County Official
- Coordinates
- 32.767, -96.778 (the zone’s center; the record gives no point)
Triple digit temperatures were recorded 30 out of 31 days during the month of July. According to the medical examiner, a total of 9 people died as a result of the heat. Most of the deceased were over the age of 65 and all but one were found inside their homes. All of deaths occurred after the 14th. In addition, the medical examiner reported 223 cases of heat-related illness were treated in the county during the month. A heat advisory was in effect from the 11th through the 18th, and then again from the 23rd through the 31st.
Heat, Johnson
- When
- July 1, 12:00 AM CST to July 31, 11:59 PM CST
- Where
- Johnson forecast zone
- Deaths
- 1 direct, 0 indirect
- Reported by
- County Official
- Coordinates
- 32.379, -97.366 (the zone’s center; the record gives no point)
Triple digit temperatures were recorded nearly every day during the month of July. A 4-year old died inside a vehicle on the 11th. Temperatures on this day were at or slightly above 100 degrees. A heat advisory was in effect from the 11th through the 18th, and then again from the 23rd through the 31st.
Heat, Wise
- When
- July 1, 12:00 AM CST to July 31, 11:59 PM CST
- Where
- Wise forecast zone
- Deaths
- 2 direct, 0 indirect
- Reported by
- County Official
- Coordinates
- 33.216, -97.654 (the zone’s center; the record gives no point)
Temperatures this month ranged from the upper 90s to over 100 degrees during the month of July. An elderly women died in her overheated home on the 7th, and a second heat victim was found outside on the 15th while working on a job. A heat advisory was in effect from the 11th through the 18th, and then again from the 23rd through the 31st.
Heat, Young
- When
- July 1, 12:00 AM CST to July 31, 11:59 PM CST
- Where
- Young forecast zone
- Deaths
- 1 direct, 0 indirect
- Reported by
- County Official
- Coordinates
- 33.177, -98.688 (the zone’s center; the record gives no point)
Triple digit temperatures were recorded nearly every day during the month of July. On the 9th, a female crashed her all-terrain vehicle while riding on a deer lease and became disoriented in the heat while trying to walk for help. The medical examiner determined she died from heat exhaustion. A heat advisory was not in effect on this day, but temperatures were around 104 degrees.
Heat, McLennan
- When
- July 1, 12:00 AM CST to July 31, 11:59 PM CST
- Where
- McLennan forecast zone
- Deaths
- 0 direct, 1 indirect
- Reported by
- County Official
- Coordinates
- 31.552, -97.202 (the zone’s center; the record gives no point)
Triple digit temperatures were recorded every day during the month of July. A 9-month old baby died inside a vehicle on the 5th. She did have a pre-existing medical condition, but the medical examiner determined that the heat exacerbated her condition resulting in her death. Temperatures around the time of death were in the upper 90s with heat index values near 100 degrees.
Heat, Rockwall
- When
- July 1, 12:00 AM CST to July 31, 11:59 PM CST
- Where
- Rockwall forecast zone
- Deaths
- 1 direct, 0 indirect
- Reported by
- County Official
- Coordinates
- 32.898, -96.408 (the zone’s center; the record gives no point)
Temperatures this month ranged from the upper 90s to over 100 degrees during the month of July. A 55-year old woman was found deceased in her car on the 15th. The medical examiner in Dallas determined heat played a role in her death. A heat advisory was in effect on this day.
| Event | Date | Age | Sex | Where | Kind |
|---|
| Heat, Dallas | 2011-07-28 | 38 | Male | Outside/Open Areas | Direct |
| Heat, Dallas | 2011-07-15 | 81 | Male | Permanent Home | Direct |
| Heat, Dallas | 2011-07-25 | 67 | Male | Permanent Home | Direct |
| Heat, Dallas | 2011-07-26 | 76 | Female | Permanent Home | Direct |
| Heat, Dallas | 2011-07-28 | 91 | Male | Permanent Home | Direct |
| Heat, Dallas | 2011-07-28 | 61 | Male | Permanent Home | Direct |
| Heat, Dallas | 2011-07-28 | 54 | Male | Permanent Home | Direct |
| Heat, Dallas | 2011-07-29 | 75 | Female | Permanent Home | Direct |
| Heat, Dallas | 2011-07-17 | 79 | Female | Permanent Home | Direct |
| Heat, Johnson | 2011-07-11 | 4 | Female | Vehicle/Towed Trailer | Direct |
| Heat, Wise | 2011-07-15 | 65 | Male | Outside/Open Areas | Direct |
| Heat, Wise | 2011-07-07 | 82 | Female | Permanent Home | Direct |
| Heat, Young | 2011-07-09 | 56 | Female | Outside/Open Areas | Direct |
| Heat, McLennan | 2011-07-05 | 1 | Female | Vehicle/Towed Trailer | Indirect |
| Heat, Rockwall | 2011-07-15 | 55 | Female | Vehicle/Towed Trailer | Direct |
- Heat
- Heat below excessive heat criteria that still caused deaths, injuries or significant impacts.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in Minnesota, July 1, 201110 injured · $12 million · EF1 · 127 events
- Tornado and Hail in Wisconsin, July 1, 20111 death · $80,000 · EF2 · 51 events
- Drought in Texas, July 1 to 31, 2011$500 million · 24 events
- Tornadoes and Flash Flood in Minnesota, July 1, 2011$790,000 · EF2 · 20 events
- Heat in Missouri, July 1 to 3, 201122 injured · 22 events
- Drought in Kansas, July 1 to 31, 2011$51 million · 18 events
- Excessive Heat in Oklahoma, July 1, 201120 injured · 10 events
- Rip Current in Texas, July 1, 20111 death · 1 injured · 1 event
- Wildfire in New Mexico, July 1 to 31, 2011$17 million · 1 event
- Wildfire in Arizona, July 1 to 8, 2011$15 million · 1 event
- Drought in Texas, July 1 to 31, 2011$949,000 · 32 events
- Flooding in Iowa, July 1 to 31, 2011$3.2 million · 5 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 324042, 324048, 324052, 324054, 337595, 341133.